Alert archive / Ohio / Flash Flood Warnings in 2003
Flash Flood Warning 63, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Jun 16, 2003, 3:27 PM EDT for Muskingum County, Ohio. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 16, 2003, 3:27 PM EDT (19:27 UTC)
- Expired
- Jun 16, 2003, 6:30 PM EDT
- In force
- 3 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Whole counties
County Muskingum County, OH
The radar
The Pittsburgh radar (KPBZ), 159 km from the middle of the area, began a volume at 19:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 7.5 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1289 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KPBZ 161929 FFWPBZ OHC119-162230- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 327 PM EDT MON JUN 16 2003 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * FLASH FLOOD WARNING FOR... MUSKINGUM COUNTY IN OHIO * UNTIL 630 PM EDT * NATIONAL WEATHER SERVICE RADAR CONTINUED TO SHOW PERSISTENT HEAVY RAIN OVER MUCH OF MUSKINGUM COUNTY. * OTHER LOCATIONS IN THE WARNING INCLUDE...DRESDEN...ADAMSVILLE... BLOOMFIELD...PHILO...AND ZANESVILLE. <<CALL TO ACTION>>DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Jun 16, 12:35 PM EDT, 2 hours 52 minutes earlier.
Area forecast discussion, Jun 16, 12:35 PM EDT, 2 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 1235 PM EDT MON JUN 16 2003 UPDTE TO ADD FFA TO 4 CNTYS IN ECNTRL OHIO. STORMS DVLPNG ALONG BNDRY WHICH EXTENDS WSW TO SW OHIO. STORMS SHOWING SLOW MVMT AND RADAR INDICATING BUILDING TO W/N. PWS AOA 1.6. MAY HAVE TO BE XTND IN CVG/TIME LTE AFTN. .PBZ... MD...NONE. OH...FLOOD WATCH TIL 4PM EDT THIS AFTN FOR OHZ048/O57/O58/O68 PA...NONE. WV...NONE.
Hazardous weather outlook, Jun 16, 5:09 AM EDT, 10 hours 18 minutes before
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-160915- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 509 AM EDT MON JUN 16 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... THUNDERSTORMS WITH HEAVY DOWNPOURS ARE POSSIBLE FOR TUESDAY THROUGH THURSDAY. PERIODS OF HEAVY RAIN COULD PRODUCE FLASH FLOODING IN SOME AREAS. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Jun 16, 12:52 PM EDT, 2 hours 35 minutes before
OHZ057-161800- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 1252 PM EDT MON JUN 16 2003 ...HEAVY RAINS ACROSS NORTHERN MUSKINGUM COUNTY... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SLOW MOVING SHOWERS AND THUNDERSTORMS IN NORTHERN MUSKINGUM COUNTY...MAINLY ALONG AND NORTH OF A BLOOMFIELD TO ADAMSVILLE TO ELLIS LINE. RADAR ESTIMATED THESE STORMS MAY HAVE PRODUCED UP TO 1.50 INCHES OF RAIN IN AN HOUR. RAIN MOVING REPEATEDLY OVER ALREADY SATURATED SOILS CAN RESULT IN FLOODING SO BE ALERT TO RAPID WATER LEVEL RISES. MOTORISTS ARE URGED TO DRIVE WITH CAUTION. A FLOOD WATCH REMAINS IN EFFECT FOR MUSKINGUM COUNTY TIL 4PM EDT THIS AFTERNOON.
Special weather statement, Jun 16, 2:05 PM EDT, 1 hour 22 minutes before
OHZ057-161930- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 205 PM EDT MON JUN 16 2003 ...SHOWERS AND THUNDERSTORMS CONTINUE... NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO SHOW SLOW MOVING SHOWERS AND THUNDERSTORMS ACROSS MUSKINGUM COUNTY. RADAR ESTIMATED THESE STORMS MAY HAVE PRODUCED UP TO TWO INCHES OR SO IN PORTIONS OF NORTHERN MUSKINGUM COUNTY NAMELY THE TOWNSHIPS OF ADAMS...MONROE... SALEM...HIGHLAND...AND UNION. ADDITIONAL HEAVY RAIN MOVING REPEATEDLY OVER ALREADY SATURATED SOILS CAN RESULT IN FLOODING SO BE ALERT TO RAPID WATER LEVEL RISES. MOTORISTS ARE URGED TO DRIVE WITH CAUTION. A FLOOD WATCH REMAINS IN EFFECT FOR MUSKINGUM COUNTY TIL 4PM EDT THIS AFTERNOON.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 6:22 PM EDT | Flash Flood Warning | PBZ | Muskingum | 3 hr |
Nearby
Flash Flood Warnings in Ohio, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.